Hello, new to page, and very new to facial pain, at the moment coping somehow without medication, how much longer not sure, having mild jabs of pain in lower gum, with a burning type pain and tingling sensation, fool to myself, maybe for carrying on like this, but my question would the drug amtripyline which have been given to start, make a difference to pain, after having this for a few months now, do
Meds work instantly on pain, and i would feel a difference to understand that I have been suffering unessccary pain and does not help being phobic over meds.. HELP...
Tricyclic antidepressant like amtripyline can take a few weeks to kick in. If you do a search on it in this site, I’m sure you will find others experience with it.
They never did much for me but there are many studies on that show it can work. (Example- http://www.ncbi.nlm.nih.gov/pubmed/3431880). Also while amtripyline seems to be the most studied drug in terms of type 2 like facial pain, there are other in the group to try as well that could work. Most peoples experiences here seems all about finding the best to work for you. You should discuss with your doctor if you haven’t yet, and they will find the right dose for you to hopefully minimize any side effects.
One last note, I’ve always found it helpful to print such studies and show to a doctor…. If they are a caring doctor they seem to be more open to prescribing meds that have studies attached to them rather than you just asking for a certain drug since most TN drugs are off label use and most doctors have no clue on TN.
Call in for
Lidocaine mouthwash RX
lidocaine face patches
If your doc wont
Get another doc!
I take Amitriptyline for Type 2 TN. I have the same type of pain as you. It has been my lifesaver.
Look under the Facial Pain Info tab at the top and scroll down to medication for a list of helpful meds for Type 2.
Everyone responds to meds differently. It works very well for me but not for others and sometimes side effects can be hard to deal with.
Amitriptyline does not work right away. It has to build up in your system and you also need to increase the dosage gradually. It took me about a month to work it up enough that it started working. Most of the meds used for TN take time to build up.